MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC SPORT GRIP T25 STARDRIVE SHAFT F/MATRIX-STANDARD; SCREWDRIVERS

WRIGHTS LANE SYNTHES USA PRODUCTS LLC SPORT GRIP T25 STARDRIVE SHAFT F/MATRIX-STANDARD; SCREWDRIVERS
Model Number 03.632.005
Medical Device Problem Code Material Twisted/Bent (2981)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 01/31/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device is not expected to be returned for manufacturer review/investigation.Product was not returned.Device history records review could not be completed without lot number.Based on the information available, it has been determined that no corrective and preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Device report from synthes (b)(4) reports an event as follows: it was reported that on (b)(6) 2019, the surgeon was performing a posterior spinal fusion to a patient.Given that the patient had a very hard bone, the two (2) retaining sleeves, three (3) screwdriver shafts and a screwdriver with straight handle were damaged.The screwdrivers were stripped at the distal end tips and the distal end rings on the screwdriver retaining sleeves were damaged.There were no fragments generated.There was no surgical delay and the procedure was completed successfully.There was no patient consequence.This report is for one (1) screwdriver shaft.This is report 3 of 6 for (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Additional narrative: d4: lot number.H3, h4, h6: device history records review was completed for part: 03.632.005, lot: 7901801.Manufacturing location: monument, release to warehouse date: (b)(6)2015.No non conformance reports were generated during production.Review of the device history records showed that there were no issues during the manufacture of the product that would contribute to this complaint condition.H3, h6: product investigation was completed.The screwdriver t25 with straight handle std f/ma (part number 03.632.005, lot number 7901801) was returned to us customer quality.The screwdriver shaft along with the handle was returned for investigation.Visual inspection observed that the distal tip of the returned screwdriver is deformed and stripped.The distal edges of the tip are compressed/malformed and the tip is slightly twisted in the direction of resistance encountered during the attempted screw insertion.The received condition was determined to agree with the complaint description.Relevant drawings, reflecting the current and manufactured revision, were reviewed.Dimensional inspections was performed and met specifications.This complaint is confirmed however no product design issues or manufacturing discrepancies that would contribute to the reported complaint condition were identified during this investigation.A definitive root cause for the post manufacturing damage could not be determined, however it is possible that the age of the device (3+ years old) and any unintended forces encountered by the device during its usage or handling could have led to the complaint condition.No new, unique or different patient harms were identified as a result of this evaluation.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post market safety surveillance activities.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
SPORT GRIP T25 STARDRIVE SHAFT F/MATRIX-STANDARD
Common Device Name
SCREWDRIVERS
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key8367009
Report Number2939274-2019-56651
Device Sequence Number13753965
Product Code HXX
UDI-Device Identifier10705034718705
UDI-Public(01)10705034718705
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/31/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number03.632.005
Device Catalogue Number03.632.005
Device Lot Number7901801
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/22/2019
Initial Date Received by Manufacturer 01/31/2019
Supplement Date Received by Manufacturer03/22/2019
Initial Report FDA Received Date02/25/2019
Supplement Report FDA Received Date04/08/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1